Alert archive / Arizona / High Wind Warnings in 2024

High Wind Warning 2, NWS Flagstaff, AZ

April 4, 2024Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind warning at Apr 4, 2024, 1:57 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 5, 2024, 5:00 AM MST. It was in force for 14 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 4, 2024, 1:57 PM MST (20:57 UTC)
In effect from
Apr 5, 2024, 5:00 AM MST
Expired
Apr 5, 2024, 7:00 PM MST
In force
14 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 8:20 AM MSTNON-TSTM WND GST 581 Wsw Winslow, AZCorrects previous non-tstm wnd gst report from 1 WSW Winslow.
Apr 5, 8:20 AM MSTNON-TSTM WND GST 58Winslow Airport, AZ
Apr 5, 8:36 AM MSTNON-TSTM WND GST 643 Wnw Heber-Overgaard, AZMesonet station GW3851 HEBER.
Apr 5, 8:50 AM MSTNON-TSTM WND GST 622 W Springerville, AZCorrects previous non-tstm wnd gst report from 2 W Springerville.
Apr 5, 8:50 AM MSTNON-TSTM WND GST 62Sringerville Municipal, AZ
Apr 5, 9:03 AM MSTNON-TSTM WND GST 656 W Joseph City, AZMesonet station AZT11 I-40 @ Jack Rabbit MM 270.
Apr 5, 9:23 AM MSTNON-TSTM WND GST 59Petrified Forest Nation, AZ
Apr 5, 10:15 AM MSTNON-TSTM WND GST 58Show Low Airport, AZ
Apr 5, 11:30 AM MSTNON-TSTM WND GST 58Monument Valley, AZ
Apr 5, 11:33 AM MSTNON-TSTM WND GST 63Petrified Forest Nation, AZMesonet station AZT13 I-40 @ Petrified Forest N P MM 312.
Apr 5, 11:56 AM MSTNON-TSTM WND GST 641 Nw Winslow, AZASOS station KINW Winslow Airport.
Apr 5, 2:30 PM MSTNON-TSTM WND GST 626 Sw Woodruff, AZMesonet station AZT12 Hwy 377 @ 14 Mile Hill MM 376.
Apr 5, 2:55 PM MSTNON-TSTM WND GST 61Taylor, AZAWOS station KTYL Taylor Airport.
Apr 5, 4:53 PM MSTNON-TSTM WND GST 581 S Window Rock, AZASOS station KRQE Window Rock Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2024-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2024-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2515 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

778 
WWUS75 KFGZ 042057
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
157 PM MST Thu Apr 4 2024

AZZ009>014-017-039-040-051215-
/O.UPG.KFGZ.HW.A.0001.240405T0600Z-240406T0600Z/
/O.NEW.KFGZ.HW.W.0002.240405T1200Z-240406T0200Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-Little Colorado River
Valley in Coconino County-Little Colorado River Valley in Navajo
County-Little Colorado River Valley in Apache County-White
Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of
Hwy 264-
Including the cities of Dilkon, Greer, Window Rock, Winslow,
Keams Canyon, Kaibito, Pinetop, Kayenta, Canyon De Chelly,
Ganado, Holbrook, Chinle, St. Johns, Snowflake, Springerville,
Tuba City, Navajo N.M., Wupatki N.M., Show Low, and Kykotsmovi
157 PM MST Thu Apr 4 2024 /257 PM MDT Thu Apr 4 2024/

...HIGH WIND WARNING IN EFFECT FROM 5 AM MST /6 AM MDT/ TO 7 PM MST 
/8 PM MDT/ FRIDAY...

* WHAT...South winds 30 to 40 mph with gusts 55 to 65 mph expected. 

* WHERE...Black Mesa, Chuska Mountains, and Defiance Plateau, Little 
  Colorado River Valley, Northeast Plateaus and Mesas Hwy 264 
  Northward, Chinle Valley, White Mountains, and Northeast Plateaus 
  and Mesas South of Hwy 264.

* WHEN...From 5 AM MST /6 AM MDT/ to 7 PM MST /8 PM MDT/ Friday.

* IMPACTS...Damaging winds could blow down trees and power lines. A 
  few power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Areas of blowing dust will 
  lead to reduced visibilities, resulting in hazardous driving 
  conditions.

* ADDITIONAL DETAILS...Winds will increase first over the downslope 
  regions of the Little Colorado River Valley and Chinle Valley, and 
  become widespread by mid morning Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Secure loose objects that 
could be blown around or damaged by the wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.

&&

$$

AZZ004>007-015-016-051215-
/O.UPG.KFGZ.HW.A.0001.240405T0600Z-240406T0600Z/
/O.NEW.KFGZ.WI.Y.0011.240405T0600Z-240406T0000Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Western Mogollon Rim-Eastern Mogollon Rim-
Including the cities of Forest Lakes, Fredonia, Grand Canyon
Village, Valle, Happy Jack, Flagstaff, Williams, Heber, North
Rim, Supai, Lees Ferry, Page, Munds Park, and Jacob Lake
157 PM MST Thu Apr 4 2024 /257 PM MDT Thu Apr 4 2024/

...WIND ADVISORY IN EFFECT FROM 11 PM MST /MIDNIGHT MDT/ THIS 
EVENING TO 5 PM MST /6 PM MDT/ FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts 45 to 55 mph expected.

* WHERE...Mogollon Rim, Kaibab Plateau, Marble and Glen Canyons, 
  Grand Canyon Country, and Coconino Plateau.

* WHEN...From 11 PM MST /midnight MDT/ this evening to 5 PM MST /6 
  PM MDT/ Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong winds will develop late this evening 
  over downslope regions off the higher terrain of the Kaibab 
  Plateau and Mogollon Rim, including Doney Park and Highway 89 
  north of Flagstaff. Strong winds will become more widespread by 
  early Friday morning and continue through the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

JJ
5 follow-up statements
313 
WWUS75 KFGZ 050550
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1050 PM MST Thu Apr 4 2024

AZZ009>014-017-039-040-051315-
/O.CON.KFGZ.HW.W.0002.240405T1200Z-240406T0200Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-Little Colorado River
Valley in Coconino County-Little Colorado River Valley in Navajo
County-Little Colorado River Valley in Apache County-White
Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of
Hwy 264-
Including the cities of Ganado, Show Low, Dilkon, Kykotsmovi, St.
Johns, Kayenta, Greer, Chinle, Tuba City, Springerville, Canyon
De Chelly, Holbrook, Snowflake, Kaibito, Winslow, Window Rock,
Keams Canyon, Wupatki N.M., Navajo N.M., and Pinetop
1050 PM MST Thu Apr 4 2024 /1150 PM MDT Thu Apr 4 2024/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM MST /6 AM MDT/ TO 7 
PM MST /8 PM MDT/ FRIDAY...

* WHAT...South winds 30 to 40 mph with gusts 55 to 65 mph expected. 

* WHERE...Black Mesa, Chuska Mountains, and Defiance Plateau, Little 
  Colorado River Valley, Northeast Plateaus and Mesas Hwy 264 
  Northward, Chinle Valley, White Mountains, and Northeast Plateaus 
  and Mesas South of Hwy 264.

* WHEN...From 5 AM MST /6 AM MDT/ to 7 PM MST /8 PM MDT/ Friday.

* IMPACTS...Damaging winds could blow down trees and power lines. A 
  few power outages are possible. Travel will be difficult, 
  especially for high profile vehicles and aviation. Areas of 
  blowing dust will lead to reduced visibilities, resulting in 
  hazardous driving conditions.

* ADDITIONAL DETAILS...Winds will increase first over the downslope 
  regions of the Little Colorado River Valley and Chinle Valley, and 
  become widespread by mid morning Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Secure loose objects that 
could be blown around or damaged by the wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.

&&

$$

AZZ004>007-015-016-051315-
/O.CON.KFGZ.WI.Y.0011.240405T0600Z-240406T0000Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Western Mogollon Rim-Eastern Mogollon Rim-
Including the cities of Valle, Jacob Lake, Supai, Heber, Happy
Jack, Forest Lakes, Munds Park, Page, Fredonia, Williams, Lees
Ferry, North Rim, Flagstaff, and Grand Canyon Village
1050 PM MST Thu Apr 4 2024 /1150 PM MDT Thu Apr 4 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM MDT/ 
FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph expected.

* WHERE...Mogollon Rim, Kaibab Plateau, Marble and Glen Canyons, 
  Grand Canyon Country, and Coconino Plateau.

* WHEN...Until 5 PM MST /6 PM MDT/ Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles and aviation.

* ADDITIONAL DETAILS...Strong winds will develop overnight over 
  downslope regions off the higher terrain of the Kaibab Plateau and 
  Mogollon Rim, including Doney Park and Highway 89 north of 
  Flagstaff. Strong winds will become more widespread by early 
  Friday morning and continue through the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

EFL
790 
WWUS75 KFGZ 051211
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
511 AM MST Fri Apr 5 2024

AZZ009>014-017-039-040-060000-
/O.CON.KFGZ.HW.W.0002.000000T0000Z-240406T0200Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-Little Colorado River
Valley in Coconino County-Little Colorado River Valley in Navajo
County-Little Colorado River Valley in Apache County-White
Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of
Hwy 264-
Including the cities of Chinle, Snowflake, Navajo N.M., Ganado,
Winslow, Show Low, Springerville, Kaibito, Kayenta, Keams Canyon,
Tuba City, Greer, Wupatki N.M., Canyon De Chelly, Dilkon, Window
Rock, Kykotsmovi, St. Johns, Pinetop, and Holbrook
511 AM MST Fri Apr 5 2024 /611 AM MDT Fri Apr 5 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ 
THIS EVENING...

* WHAT...South winds 30 to 40 mph with gusts 55 to 65 mph. 

* WHERE...Black Mesa, Chuska Mountains, Defiance Plateau, Little 
  Colorado River Valley, Chinle Valley, and White Mountains.

* WHEN...Until 7 PM MST /8 PM MDT/ this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. A 
  few power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Areas of blowing dust will 
  lead to reduced visibility, resulting in hazardous driving 
  conditions.

* ADDITIONAL DETAILS...Strong south-southwest winds will become 
  widespread by mid morning today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Secure loose objects that 
could be blown around or damaged by the wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.

&&

$$

AZZ004>007-015-016-060000-
/O.CON.KFGZ.WI.Y.0011.000000T0000Z-240406T0000Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Western Mogollon Rim-Eastern Mogollon Rim-
Including the cities of Supai, Fredonia, Jacob Lake, Valle,
Williams, Happy Jack, Lees Ferry, Grand Canyon Village, Munds
Park, Flagstaff, Forest Lakes, Page, North Rim, and Heber
511 AM MST Fri Apr 5 2024 /611 AM MDT Fri Apr 5 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM MDT/ THIS 
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph.

* WHERE...Mogollon Rim, Kaibab Plateau, Marble Canyon, Glen Canyon, 
  Grand Canyon Country, and Coconino Plateau.

* WHEN...Until 5 PM MST /6 PM MDT/ this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could break, resulting in a few power outages. Travel will 
  be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong winds will become more widespread 
  early this morning, continuing through the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

JJM
139 
WWUS75 KFGZ 052019
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
119 PM MST Fri Apr 5 2024

AZZ009>014-017-039-040-060200-
/O.CON.KFGZ.HW.W.0002.000000T0000Z-240406T0200Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-Little Colorado River
Valley in Coconino County-Little Colorado River Valley in Navajo
County-Little Colorado River Valley in Apache County-White
Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of
Hwy 264-
Including the cities of Wupatki N.M., Winslow, Show Low, Tuba
City, Pinetop, Chinle, Holbrook, Snowflake, Kykotsmovi, Kayenta,
Canyon De Chelly, Ganado, Keams Canyon, Dilkon, St. Johns, Window
Rock, Greer, Kaibito, Springerville, and Navajo N.M.
119 PM MST Fri Apr 5 2024 /219 PM MDT Fri Apr 5 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ 
THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts of 55 to 65 mph. 

* WHERE...Black Mesa, Chuska Mountains, Defiance Plateau, Little 
  Colorado River Valley, Chinle Valley, and White Mountains.

* WHEN...Until 7 PM MST /8 PM MDT/ this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. A 
  few power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Areas of blowing dust will 
  lead to reduced visibility, resulting in hazardous driving 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Secure loose objects that 
could be blown around or damaged by the wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.

&&

$$

AZZ004>007-015-016-060000-
/O.CON.KFGZ.WI.Y.0011.000000T0000Z-240406T0000Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Western Mogollon Rim-Eastern Mogollon Rim-
Including the cities of Grand Canyon Village, Williams, Supai,
North Rim, Flagstaff, Happy Jack, Lees Ferry, Valle, Heber,
Fredonia, Munds Park, Forest Lakes, Page, and Jacob Lake
119 PM MST Fri Apr 5 2024 /219 PM MDT Fri Apr 5 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM MDT/ THIS 
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 55 mph.

* WHERE...Mogollon Rim, Kaibab Plateau, Marble and Glen Canyons, 
  Grand Canyon Country, and Coconino Plateau.

* WHEN...Until 5 PM MST /6 PM MDT/ this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could break, resulting in a few power outages. Travel will 
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

BAJ
315 
WWUS75 KFGZ 052356
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
456 PM MST Fri Apr 5 2024

AZZ004>007-015-016-060100-
/O.EXP.KFGZ.WI.Y.0011.000000T0000Z-240406T0000Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Western Mogollon Rim-Eastern Mogollon Rim-
Including the cities of Supai, Happy Jack, Fredonia, Valle, North
Rim, Page, Forest Lakes, Grand Canyon Village, Munds Park, Heber,
Williams, Lees Ferry, Jacob Lake, and Flagstaff
456 PM MST Fri Apr 5 2024 /556 PM MDT Fri Apr 5 2024/

...WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM MDT/ THIS AFTERNOON...

Winds have decreased below advisory criteria this afternoon so the 
Wind Advisory will expire at 5 PM MST. Southwest wind gusts of 20 to 
30 mph will still be likely overnight.

$$

AZZ009>014-017-039-040-060200-
/O.CON.KFGZ.HW.W.0002.000000T0000Z-240406T0200Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-Little Colorado River
Valley in Coconino County-Little Colorado River Valley in Navajo
County-Little Colorado River Valley in Apache County-White
Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of
Hwy 264-
Including the cities of Holbrook, Ganado, Wupatki N.M., Chinle,
Show Low, Navajo N.M., Keams Canyon, Winslow, Kykotsmovi,
Snowflake, Pinetop, Greer, Kaibito, Dilkon, St. Johns, Kayenta,
Springerville, Canyon De Chelly, Tuba City, and Window Rock
456 PM MST Fri Apr 5 2024 /556 PM MDT Fri Apr 5 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ 
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts 50 to 60 mph.

* WHERE...Black Mesa, Chuska Mountains, Defiance Plateau, Little 
  Colorado River Valley, Northeast Plateaus and Mesas, Chinle 
  Valley, White Mountains.

* WHEN...Until 7 PM MST /8 PM MDT/ this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. A 
  few power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Areas of blowing dust will 
  lead to reduced visibilities, resulting in hazardous driving 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Secure loose objects that 
could be blown around or damaged by the wind.

Winds this strong will make driving extremely difficult, especially 
for high profile vehicles, such as RVs, campers, and tractor 
trailers. Use extreme caution and avoid unnecessary travel.

&&

$$

JJ
766 
WWUS75 KFGZ 060156
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
656 PM MST Fri Apr 5 2024

AZZ009>014-017-039-040-060300-
/O.EXP.KFGZ.HW.W.0002.000000T0000Z-240406T0200Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-Little Colorado River
Valley in Coconino County-Little Colorado River Valley in Navajo
County-Little Colorado River Valley in Apache County-White
Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of
Hwy 264-
Including the cities of Holbrook, Ganado, Wupatki N.M., Chinle,
Show Low, Navajo N.M., Keams Canyon, Winslow, Kykotsmovi,
Snowflake, Pinetop, Greer, Kaibito, Dilkon, St. Johns, Kayenta,
Springerville, Canyon De Chelly, Tuba City, and Window Rock
656 PM MST Fri Apr 5 2024 /756 PM MDT Fri Apr 5 2024/

...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST /8 PM MDT/ THIS 
EVENING...

Wind speeds have decreased below warning criteria this evening, so 
the High Wind Warning will expire at 7 PM MST (8 PM Navajo Nation). 
Wind gusts of 30 to 40 mph will persist through mid evening before 
decreasing further after midnight.

$$

JJ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Apr 4, 10:36 AM MST, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 4, 10:36 AM MST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1036 AM MST Thu Apr 4 2024

.SYNOPSIS...Unsettled weather will impact northern Arizona
Thursday afternoon into Friday, bringing strong winds, cold
temperatures, and a chance of rain and snow early Friday morning
into Saturday morning. Another chance of rain and snow returns
next week.

&&

.UPDATE...A few high clouds are beginning to stream in from the
west this morning. South and southwest winds will strengthen today
ahead of the approaching system and become quiet breezy by the
afternoon. Today will be the last warm day until perhaps the
middle of next week, so enjoy it while it lasts. The current
forecast is in good shape and no updates are needed at this time.

&&

.PREV DISCUSSION /443 AM MST/...A longwave trough is approaching the
coast of California this morning with the low pressure center
expected to push inland and over the Great Basin area by Friday.
This system will bring colder temperatures along with a chance of
rain and snow to the region. But the most impactful change in the
weather will be blustery winds. Models have been mostly consistent
on the position of this trough. However, as more Hi-Res models
are factored into the NBM, both the wind speed forecast and QPF
are trending downward slightly.

That said, expect breezy conditions in northwest Arizona beginning
this afternoon with south winds at 15 to 25 mph, gusting 30 to 40
mph. Winds will increase significantly overnight and spread
further eastward with strong south-southwest winds all day
Friday. Models indicate 700 mb winds peaking at 65 to 75 mph
north of the Mogollon Rim on Friday with the GFS being on the
higher end compared to the ECMWF. Expect sustained winds between
20 and 40 mph with gusts ranging from 35 to 55 mph across much of
the region. Even stronger winds are possible over and immediately
downslope of the highest terrain, including the San Francisco
Peaks, White Mountains, Black Mesa, Chuska Mountains, and Kaibab
Plateau with gusts of 60+ mph. A High Wind Watch remains in place
from Thursday evening through Friday evening.

Temperatures will drop rapidly as the cold front moves eastward
across the state with afternoon highs roughly 20 degrees cooler
on Friday compared to today. A slight chance (10-20%) of rain and
snow showers begins Friday morning as precipitation chances are
expected a tad earlier now. Showers will continue as chances
increase (30-55%) by the late afternoon into the evening, especially
for the Flagstaff area and along the Mogollon Rim. There is limited
atmospheric moisture associated with this system with the GFS and
ECMWF precipitable water briefly reaching 0.25", which is average
for this time of year. Snow levels will be near 6000' to 6500'
initially, dropping to near 4000' overnight. A fresh 1-2" of snow
is forecast for some areas above 6000' with slightly more accumulation
above 7500'. Generally less than an inch can be expected below
6000'. The combination of strong winds with slick roads and
localized blowing dust will create adverse driving conditions
Friday. Prepare accordingly.

There will be a break in precipitation and strong winds Sunday,
but colder than average temperatures will remain through the
weekend. Another trough will impact northern Arizona towards the
start of next week with models currently indicating the best
chance of rain/snow occurring from late Monday into Tuesday
afternoon. At this time, widespread precipitation is not expected
with minimal to no snow accumulation. Models indicate a weaker
low and relatively warmer conditions compared to Friday's system.
However, temperatures will remain below our seasonal average. By
midweek, a ridge will begin bringing improved conditions and
warmer temperatures to the region. Unfortunately, it is unclear
how long these improved conditions will last.

&&

.AVIATION...Thursday 04/18Z through Friday 05/18Z...VFR conditions
through 15Z Fri, then lowering ceilings from KFLG-KGCN westward with
rain/snow showers developing and MVFR/localized IFR at the higher
elevations. Winds 15-25 kts G25-40 kts through tonight, with locally
higher gusts downstream (northeast) of terrain features. Wind gusts
35-50 kts becoming more widespread from KGCN-KFLG-KSOW north and
east after 15Z.

OUTLOOK...Friday 05/18Z through Sunday 07/18Z...Snow/rain showers
and lowering ceilings increasing from west to east Friday afternoon
and evening, ending by around 09Z-12Z Sat. MVFR and localized IFR
conditions. Conditions quickly improve Saturday morning with VFR
conditions after 13Z-15Z. Friday, expect SW winds 20-35 kts, gusting
40-50 kts, strongest along and NE of a KGCN-KFLG-KSOW line. Winds
decrease after the arrival of precip Friday evening. Winds Saturday
remain breezy from the west with gusts above 30 knots likely in
eastern AZ.

&&

.FIRE WEATHER...Today through Friday...Increasing SW winds today
with 15-25 mph sustained and gusts 30-40 mph. Many lower elevation
locations will have min RHs fall into the teens this afternoon.
Stronger winds Friday at 20-30 mph with gusts 40-60 mph.
Temperatures turn cooler with precipitation arriving during the
afternoon into Friday night.

Saturday through Monday...Precipitation chances end Saturday morning
with cold conditions and west winds 15-25 mph gusting 30-40 mph.
Drier weather with lighter winds for Sunday before the next system
brings breezy winds and a slight chance of precipitation Monday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from this evening through Friday evening for
AZZ004>007-009>017-039-040.

&&

PUBLIC...Benji/JM
AVIATION...JJ
FIRE WEATHER...RKR

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 1:57 PM MSTWind AdvisoryFGZCoconino, Navajo27 hr

Nearby

High Wind Warnings in Arizona, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.